Alert archive / Florida / Red Flag Warnings in 2009
Red Flag Warning 50, NWS Mobile, AL
NWS Mobile, AL issued this red flag warning at Oct 20, 2009, 7:17 AM EDT. It took effect at Oct 20, 2009, 2:00 PM EDT. It was in force for 2 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 20, 2009, 7:17 AM EDT (11:17 UTC)
- In effect from
- Oct 20, 2009, 2:00 PM EDT
- Expired
- Oct 20, 2009, 2:02 PM EDT
- In force
- 2 min
- Issued by
- NWS Mobile, AL
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS84 KMOB 201117 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 617 AM CDT TUE OCT 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON ACROSS THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE FOR CRITICALLY LOW RELATIVE HUMIDITY BELOW 35 PERCENT... .A DRY AIRMASS WILL REMAIN IN PLACE TODAY AS SURFACE HIGH PRESSURE PERSISTS ACROSS THE SOUTHEAST. HUMIDITY VALUES WILL BE SLIGHTLY HIGHER ALONG THE COAST TODAY...BUT WILL STILL REACH CRITICAL LEVELS OVER THE INTERIOR WESTERN FLORIDA PANHANDLE. FLZ001-003-005-202200- /O.UPG.KMOB.FW.A.0041.091020T1800Z-091020T2200Z/ /O.NEW.KMOB.FW.W.0050.091020T1800Z-091020T2200Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 617 AM CDT TUE OCT 20 2009 ...RED FLAG WARNING IN EFFECT FROM 1 PM TO 5 PM CDT THIS AFTERNOON... A DRY AIRMASS WILL REMAIN IN PLACE TODAY AS SURFACE HIGH PRESSURE PERSISTS ACROSS THE SOUTHEAST. HUMIDITY VALUES WILL DROP BELOW 35 PERCENT FROM 1 PM TO 5 PM THIS AFTERNOON ACROSS THE INTERIOR PORTIONS OF THE WESTERN FLORIDA PANHANDLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT DANGEROUS FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR LIKELY WILL OCCUR. A COMBINATION OF LOW RELATIVE HUMIDITY AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
1 follow-up statement
000 WWUS84 KMOB 201802 RFWMOB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOBILE AL 102 PM CDT TUE OCT 20 2009 ...RED FLAG WARNING FOR THE INTERIOR WESTERN FLORIDA PANHANDLE HAS BEEN CANCELLED AS RELATIVE HUMIDITIES LOOK TO REMAIN ABOVE CRITICAL LEVELS THROUGH THE REMAINDER OF THE AFTERNOON... .HIGH PRESSURE OVER THE SOUTHEAST WILL MAINTAIN DRY CONDITIONS. HOWEVER...CURRENT OBSERVATIONS INDICATE THAT LOWEST HUMIDITIES WILL STRUGGLE TO MEET CRITICAL LEVELS THROUGH THE AFTERNOON. FLZ001-003-005-201915- /O.CAN.KMOB.FW.W.0050.000000T0000Z-091020T2200Z/ INLAND ESCAMBIA-INLAND SANTA ROSA-INLAND OKALOOSA- 102 PM CDT TUE OCT 20 2009 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOBILE HAS CANCELLED THE RED FLAG WARNING. LATEST OBSERVATIONS INDICATE THAT WITH DAYTIME HIGHS NEAR THE 70 DEGREE MARK AND DEWPOINTS IN THE MID TO UPPER 40S. LOWEST HUMIDITIES LOOK TO RANGE FROM 38 TO 43 PERCENT OVER THE INTERIOR WESTERN FLORIDA PANHANDLE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this red flag warning went out at Oct 20, 6:00 AM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Oct 20, 6:00 AM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT TUE OCT 20 2009
.SHORT TERM [TODAY AND TONIGHT]...LATEST SFC MAP SHOWS HIGH PRES
OVER MUCH OF THE SOUTHEAST CONUS AND CENTRAL GULF COAST REGION WILL
DRIFT NORTHEASTWARD TO NEAR THE ATLANTIC SEABOARD THROUGH TONIGHT.
ALOFT..UPPER RIDGE AXIS CONTINUES TO MOVE EASTWARD ACROSS THE DEEP
SOUTH PROGGED TO SHIFT EAST TO THE ATLANTIC SEABOARD THROUGH EARLY
WED. WITH THIS PATTERN A BETTER EASTERLY FLOW CAN BE EXPECTED LATER
TODAY AND TONIGHT...GIVING WAY TO SLIGHTLY WARMER TEMPS AND
INCREASED LOW LEVEL MOISTURE ESPECIALLY OVER THE SOUTHERN HALF OF
THE CWFA AND ALONG THE IMMEDIATE COAST. WILL STAY CLOSE TO THE
CURRENT MAV GUIDANCE FOR TEMPS THROUGH TONIGHT. /32
[WEDNESDAY AND WEDNESDAY NIGHT]...AXIS OF MEDIUM AMPLIFIED UPPER
RIDGE EXTENDING FROM THE NORTHEAST GULF OF MEXICO TO THE CAROLINAS
WILL WEAKEN AND SHIFT SLOWLY SOUTHEAST. THIS IS IN RESPONSE TO A
LARGE UPPER LOW MOVING SLOWLY NORTHEAST FROM THE SOUTHERN ROCKIES
ACROSS THE CENTRAL PLAINS. MEANWHILE...VERY LARGE 1024 MB HIGH
PRESSURE CENTERED OVER THE MID ATLANTIC STATES WILL SHIFT EAST INTO
THE WESTERN ATLANTIC...WHILE SURFACE LOW ACROSS NORTH TEXAS TRACKS
EAST ACROSS THE SOUTHERN PLAINS. THIS APPROACHING SYSTEM WILL BRING
ISOLATED/SCATTERED SHOWERS WITH A FEW EMBEDDED ISOLATED
THUNDERSTORMS WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT...MAINLY
SOUTHWEST OF A LINE FROM NAVARRE BEACH FL TO BUTLER AL. A STRONG
SURFACE RIDGE HOWEVER WILL REMAIN IN PLACE NORTHEAST OF THIS LINE
KEEPING THE AREA RAIN FREE. HIGH TEMPS ON WEDNESDAY WILL REACH NEAR
80 DEGREES...OR ABOUT 5 DEGREES ABOVE ZERO. DUE TO INCREASED CLOUD
COVER AND A MOIST SOUTHEASTERLY FLOW...LOWS WEDNESDAY NIGHT WILL BE
ABOUT 5 TO 10 DEGREES ABOVE NORMAL.
[THURSDAY THROUGH TUESDAY]...A WARM MOIST SOUTHERLY FLOW WILL
PERSIST THROUGH FRIDAY...WITH SCATTERED/NUMEROUS SHOWERS WITH
EMBEDDED SCATTERED THUNDERSTORMS MOVING ACROSS THE FORECAST AREA.
THE BEST CHANCES OF RAIN WILL OCCUR LATE THURSDAY AND FRIDAY AS A
BAND OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS OCCUR AHEAD THE
COLD FRONT...WITH THE POSSIBILITY OF LOCAL HEAVY RAINS DUE TO THE
SLOW NATURE OF THE APPROACHING SYSTEM. CURRENT TIMING HAS THE COLD
FRONT MOVING THROUGH THE REGION FRIDAY NIGHT...FOLLOWED BY A COOL
DRY WEEKEND. A FEW SHOWERS MAY RETURN ON MONDAY...BUT MOST AREAS
WILL REMAIN DRY EARLY NEXT WEEK. /22
&&
.MARINE...HIGH PRESSURE CENTERED NEAR THE CAROLINA GEORGIA COAST
WILL HELP MAINTAIN A MODERATE TO STRONG EASTERLY WIND FLOW OVER THE
MARINE AREA THURSDAY. A MODERATE TO STRONG SOUTHERLY FLOW WILL
DEVELOP LATE THURSDAY THROUGH FRIDAY IN RESPONSE TO A DEVELOPING COLD
FRONT APPROACHING FROM THE WEST. THE COLD FRONT IS EXPECTED TO MOVE
ACROSS THE MARINA AREA LATE FRIDAY NIGHT THROUGH EARLY SATURDAY
GIVING WAY TO A MODERATE TO STRONG OFFSHORE FLOW THROUGH EARLY
SUNDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT
DEVELOPING MOSTLY LATE THURSDAY...CONTINUING THROUGH FRIDAY EVENING.
/32
&&
.AVIATION [12Z ISSUANCE]...VFR CONDITIONS FOR ALL SITES THROUGH
TONIGHT. A LIGHT NORTHEASTERLY WIND WILL BECOME MOSTLY EAST AND
INCREASE TO AROUND 10 KNOTS WITH HIGHER GUSTS NEAR THE IMMEDIATE
COAST OVERNIGHT. /32
&&
.FIRE...HIGH PRESSURE IS FORECAST TO MOVE EASTWARD INTO THE
SOUTHEAST THROUGH MID WEEK. DRY WEATHER LOOKS TO CONTINUE THROUGH
TUESDAY WITH DAYTIME HUMIDITY MODERATING FURTHER BY WEDNESDAY. A
SMALL CHANCE OF SHOWERS IS POSSIBLE OVER PORTIONS OF THE GULF COAST
AND INTERIOR SOUTHEAST MISSISSIPPI WEDNESDAY AFTERNOON. A FRONTAL
BOUNDARY MOVES EASTWARD ACROSS THE DEEP SOUTH LATE IN THE
WEEK...BRINGING AN INCREASED COVERAGE OF SHOWERS AND THUNDERSTORMS.
/22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 74 53 80 64 / 00 05 20 20
PENSACOLA 73 56 79 66 / 00 05 10 20
DESTIN 72 59 79 67 / 00 10 05 10
EVERGREEN 73 42 80 56 / 00 05 05 10
WAYNESBORO 74 44 79 60 / 00 00 10 20
CAMDEN 72 44 80 56 / 00 00 05 10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...RED FLAG WARNING FROM 1 PM TUESDAY TO 5 PM TUESDAY FOR THE
FOLLOWING ZONES: INLAND ESCAMBIA...INLAND OKALOOSA...AND
INLAND SANTA ROSA.
MS...NONE.
GM...NONE.
&&Hazardous weather outlook, Oct 20, 6:50 AM EDT, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 550 AM CDT TUE OCT 20 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-211200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 550 AM CDT TUE OCT 20 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LARGE DRY AIRMASS OVER MUCH OF THE CENTRAL GULF REGION WILL HELP MAKE CONDITIONS FAVORABLE FOR WILDFIRES THROUGH THIS AFTERNOON AND EARLY TONIGHT. NO OTHER FORMS OF HAZARDOUS WEATHER ARE ANTICIPATED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF COLD FRONT LATE THURSDAY INTO FRIDAY. ALTHOUGH WIDESPREAD SEVERE WEATHER IS NOT IS ANTICIPATED AT THIS TIME...ISOLATED CASES OF DAMAGING WINDS...LARGE HAIL OR TORNADOES WILL BE POSSIBLE. STAY TUNED ON THIS DEVELOPING WEATHER PATTERN FOR LATER IN THE WEEK. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS WILL NOT BE REQUIRED THROUGH TONIGHT.
Nearby
Red Flag Warnings in Florida, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.